MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-00-36F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pi for primary to cerclage.Son of patient stated his mother had primary right hip surgery on (b)(6) 2022.On (b)(6) 2022, patient experienced increase pain and an x-ray confirmed a 1/2 inch wide break.It was also stated that on (b)(6) 2022 a "cage was added" due to her implant "popping out", twice.Son did not confirm what was popping out.A revision was then performed on (b)(6) 2023, "head and cup" were replaced with competitor products.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving an unknown hip was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient's hip underwent medical intervention following a reported "popping out" of the implants.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text: device not returned.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to dislocation, pelvic discontinuity, and "acetabular failure." a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi for primary to cerclage.Son of patient stated his mother had primary right hip surgery on (b)(6) 2022.On (b)(6) 2022, patient experienced increase pain and an x-ray confirmed a 1/2 inch wide break.It was also stated that on (b)(6) 2022 a "cage was added" due to her implant "popping out", twice.Son did not confirm what was popping out.A revision was then performed on (b)(6) 2023, "head and cup" were replaced with competitor products.Update: leading up to this august closed reduction, it was reported that "[the patient] participated in physical therapy last thursday and felt pain while walking with her walker back to her room in the rehab facility.The next day, when she was standing up with her walker and reaching for something on her shelf, she felt a 'pop' and had to immediately sit on the bed.She did not fall or hit her head.X-rays obtained at the facility were consistent with repeat dislocation." the patient then underwent a revision procedure on (b)(6) 2022 due to dislocation and ¿acetabular failure¿ whereby the patient was converted to a stryker constrained liner.

Brand Name
TRIDENT 0 DEG X3 INSERT 36F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key17009042
Report Number0002249697-2023-00586
Device Sequence Number7500634
Product Code LPH
UDI-Device Identifier07613327342239
UDI-Public07613327342239
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-00-36F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite